Virginia, 2008Damaging Winds in Virginia, March 8, 2008
March 8, 2008 · NWS AKQ · 13 events in 11 counties and zones
Scattered severe thunderstorms produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 8, 6:53 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 6:53 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
653 AM EST SAT MAR 8 2008
.SYNOPSIS...
LOW PRESSURE OVER THE CAROLINAS WILL MOVE NORTHEAST TODAY...PUSHING
INTO SOUTHERN NEW ENGLAND BY LATE TONIGHT. HIGH PRESSURE WILL
RETURN FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT
WILL CROSS THE AREA TODAY...WITH STRONG NORTHWEST WINDS AND COOLER
CONDITIONS TONIGHT THROUGH EARLY SUNDAY. WEAK HIGH PRESSURE BUILDS
SOUTH OF THE REGION THROUGH EARLY TO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED ZFPAKQ AND HWOAKQ TO REFLECT ISSUANCE OF TORNADO WATCH 108
UNTIL NOON EST FOR SOUTHEASTERN CWA.
PRVS DISCUSSION BELOW...
EARLY MORNING ANALYSIS DEPICTS SFC LOW PRESSURE OVER
WESTERN NC...WITH AN ASSD WARM FRONT EXTENDING NORTHEAST INTO
SOUTHSIDE VA...AND CENTRAL DE. A COLD FRONT EXTENDED SOUTH INTO
CENTRAL FLORIDA. FARTHER WEST...AN ELONGATED AREA OF HIGH PRESSURE
WAS ANALYZED OVER THE CENTRAL CONUS...EXTENDING NORTHEAST INTO
EASTERN ONTARIO.
CURRENTLY HAVE AREAS OF LOCALLY DENSE FOG ACROSS NE PIEDMONT ATTM
AHEAD OF THE WARM FRONTAL BOUNDARY. INTRODUCED WORDING IN ZNS FOR
ERY THIS MORNING...AS FOG WL PERSIST FOR A FEW MORE HOURS BEFORE
IN-SITU WEDGE IS DISPLACED AS LOW RIDES NORTHEASTWARD TDA.
OTW...FORECAST CHALLENGE OF THE DAY IS SEVERE WX THREAT AND
NEXT ROUND OF RAINFALL ACROSS OUR AREA. WL TRY TO BE BRIEF GIVEN
IMPENDING THREAT.
GOOD MODEL AGREEMENT WITH TIMING AND HANDLING OF SYNOPTIC FEATURES
TDA. H7 TROF WL PUSH N AND E INTO THE OH VLY...TILTING NEGATIVE AS
IT RIDES INTO NORTHERN NEW ENGLAND THIS EVENING. BIGGEST VARIABLE
IS LOCATION OF WEDGE. IF MORE WARMER AIR CAN ADVECT INTO WESTERN
ZNS...COULD HAVE A BIT MORE CONCERN FOR TSRA CHANCES FOR PIEDMONT.
FOR NOW...KEPT THUNDER MENTION OUT OVER THIS AREA.
LLJ EXPECTED TO STRENGTHEN TO 50-60 KT...WITH MLCAPES GENLY
PROGGED ON THE ORDER OF 500-700 J/KG OVER SE CWA BY MID MORNING.
LLVL LIFT MECHANISMS STILL LOOK RATHER WEAK TDA...BECOMING
MARGINALLY UNSTABLE AT BEST OVER THE TIDEWATER RGN.
HOWEVER...DEWPOINTS ATTM OVER SE CWA IN THE L/M 60S...WITH MODEL
SOUNDINGS POINTING TOWARDS INTRODUCTION OF DRIER AIR AT MIDLVLS
AFTER 12Z. GIVEN STRONG FORCING AHEAD OF THE FRONT...CERTAINLY
REASONABLE TO EXPECT MIXING SOME OF THIS AIR DOWN...PRODUCING
POSSIBLE STRIGHTLINE WIND DMG WITH THE DEVELOPMENT OF A NARROW
BROKEN SQUALL LINE BY 12-15Z TDA. WILL CONTINUE TO MONITOR ANY
STORMS THAT ERUPT UPSTREAM THIS MORNING.
SEVERE THREAT DIMINISHES QUICKLY BY LATE MORNING...AS THE FRONT
PUSHES OFF TO THE EASTERN SHORE LATER THIS MORNING/ERY THIS AFTN.
LLVL FLOW QUICKLY GOES DOWNSLOPE BY MID TO LATE AFTN...WITH
GRADUAL CLEARING INTO LT AFTERNOON (CANNOT RULE OUT A FEW PEEKS OF
SUN LATE THIS AFTERNOON OVER THE WESTRN CWA...BUT GENLY MCLDY TDA).
ADDITIONAL QPF TDA RUNS FROM AROUND A HALF AN INCH OVER THE
PIEDMONT TO AROUND ONE INCH OVER THE EASTERN THIRD OF THE CWA. WL
LKLY HV SOME HIGHER AMTS ONCE AGIN IN AREAS OF CONVECTION THAT
CROP UP LTR THIS MORNING.
NEXT CONCERN IS WIND...AS SFC LOW ACCELERATES INTO THE NORTHERN
MID-ATL...HIGH PRESSURE BUILDS INTO THE RGN FROM THE S. AS THE MIDLVL
TROF RIDES INTO THE OH VLY...COOL AIR WILL RUSH INTO THE
CWA...WITH BUFR SOUNDINGS YIELDING SFC WND GUSTS OF 40 TO 45 MPH
LATE THIS AFTN AND THIS EVENING.
SKIES CLEAR LATER SAT NGT...STILL SOME UNCERTAINTY BUT HAVE KEPT
LOW CHC POPS IN MD SAT EVENG FOR ANY POSSIBLE LIGHT WRAP ARND
MSTR. TEMPS TURN SHARPLY COLDER TWDS DAYBREAK. BUMPED MIN T
UPWARDS A LITTLE BIT GIVEN THE WELL MIXED BL. STILL...LOOKING
CHILLY WITH LOWS IN THE 30S TO NEAR 40 SE (U20S IN NW PIEDMONT AND
IVOF KSBY).
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
BENIGN WX RETURNS TO THE MID-ATL REGION...AS HIGH PRESSURE BUILDS
FROM THE SOUTHWEST. DOWNSLOPE FLOW SHOULD ENSURE A MOSTLY SUNNY
DAY. HIGHS GENLY UPR 40S/LWR 50S (SOME MID 50S POSSIBLE ACROSS
WESTERN CWA INTO NE NC).
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A WEAK S/W PASSES THROUGH MON MORNING/EARLY AFTN BUT NOT MUCH
MOISTURE ASSOCIATED WITH IT. LLVLS TOO DRY TO YIELD ANY APPRECIABLE
PCPN ATTM...AND LEFT FORECAST DRY AS A RESULT. ONSHORE FLOW MONDAY
SHOULD YIELD A P/M CLDY DAY OVER EASTERN SXNS. TEMPS PUSH INTO THE
M/U 50S...BUT COOLER HIGHS IN THE U40S/N50 OVER THE EASTERN SHORE.
HIGH PRESSURE BUILDS IN AFTERWARDS FOR MOST OF THE WEEK ALTHOUGH
ANOTHER WEAK S/W PASSES TO OUR NORTH ON WED. LEFT POPS OUT OF THE
FCST THROUGH MOST OF THE WEEK...DID INCLUDE SOME CHANCE POPS ON
FRIDAY AS THE NEXT TROUGH APPROACHES. AS FAR AS TEMPS
GO...GRADUALLY INCREASING TEMPS THROUGHOUT THE WEEK BUT NOT TOO
EXTREME WITH SOME P-MCLDY CONDS EXPECTED...STAYING NEAR CLIMO
AVERAGES THROUGH THURS.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
WRM FRNT CONTS NW OF MOST TAF SITES AT 12Z WITH S-SW WNDS VARYING
CIGS RANGING FROM MVFR TO VFR. XCPTN BEING RIC WHERE WNDS THERE
REMAIN LGT N WITH LIFR CIGS AND OCNL R-. CIGS/VSBYS WILL CONT TO
VARY THRU 15Z AS PERIODIC SHWRS CONT TO MOVE ACROSS THE AREA.
ADDED TSRA FOR SERN CNTYS CRNTLY IN TORNADO WATCH THRU 17Z.
LOW MOVES N OF RGN THIS AFTRN. WND XPCTD TO RPDLY INCRS AFTR 18Z
SO INCREASED WIND GUST PTNTL TO NR 40 KTS AT ALL TAF SITES IN
BETTER AGREEMENT WITH THE WND ADVSRY. GUSTY WNDS CONT THRU SAT EVE
B4 DMNSHG AFTR 06Z.
HIGH PRES AND VFR CONDS BUILD IN LATE SAT NGHT AND LAST THRU WED.
&&
.MARINE...
7AM UPDATE REFLECTS TORNADO WATCH FROM SRN CHES BAY AND ADJACENT
CSTL WTRS ON S THRU 17Z. GALE WRNG (SYNOPTIC) WNDS BEGIN AFTR 18Z
WITH STRNGST WNDS XPCTD AFTR 00Z.
FCST REMAINS ON TRACK AS LTST DATA CONTS TO SPRT WND GUSTS UP TO 45
KTS TONITE AS DEEPENING LOW MOVES NE OF RGN. WNDS XPCTD TO SLOWLY
DMNSH TO BELOW GALE FORCE AFTR MIDNIGHT...SO XPCT GALES WILL BE
REPLACED WITH SCAS THEN AS SEAS WILL TAKE LONGER TO DMNSH.
LTST MRP DATA SUGGESTS TIDAL DEPARTURES BTWN 1-2 FT BELOW NRML TONIGHT
ARND STRNGST OFFSHORE WNDS. PLAN IS TO ADD THIS TIDAL DEPARTURE WORDING
TO CWF TONITE FOR CHES BAY AND ADJACENT CSTL WTRS.
WINDS LOOK TO REMAIN BELOW SCA CRITERIA THROUGHOUT MUCH OF THE WORK
WEEK AS HIGH PRESSURE REMAINS OVERHEAD AND ONLY A FEW UPR LVL SYSTEMS
MOVE THROUGH OVERHEAD WHICH MAY BRIEFLY INCREASE WINDS TO AROUND 15-20KTS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
MDZ021>025.
NC...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
NCZ012>017-030>032-102.
VA...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
VAZ048-049-060>100.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY FOR
ANZ633-650-652-654.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ656-658.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SUNDAY FOR
ANZ630>632.
&&
SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...MAM
LONG TERM...JYM/MAM
AVIATION...MPR
MARINE...MPRHazardous weather outlook, Mar 8, 6:38 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 AM EST SAT MAR 8 2008
ANZ650-652-654-082000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
638 AM EST SAT MAR 8 2008
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-VAZ048-049-060>064-069-072>078-082000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-
638 AM EST SAT MAR 8 2008
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
ADDITIONALLY...SHOWERS WILL CONTINUE SATURDAY...WITH A SCATTERED
THUNDERSTORM ALSO POSSIBLE. ANY LOCALLY HEAVY RAINFALL COULD CAUSE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ656-658-082000-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
638 AM EST SAT MAR 8 2008
...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
GALE WARNING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ632-082000-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
638 AM EST SAT MAR 8 2008
...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
GALE WARNING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-082000-
CURRITUCK SOUND-
638 AM EST SAT MAR 8 2008
...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
GALE WARNING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630-631-082000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
638 AM EST SAT MAR 8 2008
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ065>068-070-071-079>086-090-099-100-082000-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-ACCOMACK-NORTHAMPTON VA-
638 AM EST SAT MAR 8 2008
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY
ADDITIONALLY...SHOWERS WILL CONTINUE THIS MORNING WITH SCATTERED
THUNDERSTORMS ALSO EXPECTED. THE BEST CHANCE FOR THUNDERSTORM
DEVELOPMENT WILL BE ALONG AND SOUTH OF A LINE FROM PETERSBURG TO
WALLOPS ISLAND. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS
MORNING...WITH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL AS
THE PRIMARY THREATS. ANY LOCALLY HEAVY RAINFALL COULD CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SKYWARN SPOTTERS
ARE ADVISED TO STAY TUNED AND REPORT ANY SEVERE WEATHER.
NCZ012>017-030>032-102-VAZ087>089-091>098-082000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GREENSVILLE-SUSSEX-
SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
638 AM EST SAT MAR 8 2008
...TORNADO WATCH 108 IN EFFECT UNTIL NOON EST TODAY...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH
WIND ADVISORY
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING.
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL AS THE PRIMARY
HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP THROUGH MIDDAY TODAY.
ADDITIONALLY...ANY LOCALLY HEAVY RAINFALL COULD CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. SKYWARN SPOTTERS
ARE ADVISED TO STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Special weather statement, Mar 8, 8:38 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 AM EST SAT MAR 8 2008
NCZ014-VAZ096-081445-
GATES NC-SUFFOLK VA-
838 AM EST SAT MAR 8 2008
...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING TO THE NORTHEAST...
AT 838 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GATESVILLE...MOVING NORTH AT 50 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR WHALEYVILLE...AND...NURNEY AT 845
AM EST...LUMMIS...AND...SUFFOLK AIRPORT AT 850 AM EST...KINGS FORK...
AND...KILBY AT 855 AM EST.
RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE.
WAMSLEY
Special weather statement, Mar 8, 8:51 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
851 AM EST SAT MAR 8 2008
VAZ091-093>098-100-081445-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH
VA-YORK VA-
851 AM EST SAT MAR 8 2008
...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING NORTHWARD...
AT 851 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM VIRGINIA BEACH OCEANFRONT TO DOWNTOWN
SUFFOLK...MOVING NORTH AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR SMITHFIELD AROUND 900 AM EST...
NEWPORT NEWS AROUND 905 AM EST...
PATRICK HENRY FIELD AROUND 910 AM EST...
SEAFORD AROUND 915 AM EST...
RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
IN ADDITION...WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE.
WAMSLEY
Special weather statement, Mar 8, 9:01 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
901 AM EST SAT MAR 8 2008
NCZ012-VAZ087-092-081500-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
901 AM EST SAT MAR 8 2008
...THUNDERSTORMS CONTAINING HEAVY RAINFALL MOVING TO THE NORTHEAST...
AT 901 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTH
AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SEVERN...AND...
BRANCHVILLE AT 910 AM EST...BOYKINS...AND...SHILOH AT 915 AM EST...
CAPRON...AND...COURTLAND AT 920 AM EST...SEBRELL...AND...VICKSVILLE
AT 925 AM EST...MANRY...AND...DORY AT 930 AM EST.
WIND GUSTS TO 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
WAMSLEY
Special weather statement, Mar 8, 9:34 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
934 AM EST SAT MAR 8 2008
VAZ077-078-084>086-081530-
GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA-
934 AM EST SAT MAR 8 2008
...STRONG THUNDERSTORM MOVING NORTH ACROSS THE PENINSULA AND
VIRGINIA NORTHERN NECK...
AT 930 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF GLOUCESTER COURTHOUSE...MOVING
NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WILTON AT 940
AM EST...WHITE STONE AT 945 AM EST...REHOBOTH CHURCH AT 950 AM EST...
WICOMICO CHURCH AT 955 AM EST...BURGESS AT 1000 AM EST...HULL NECK AT
1005 AM EST.
WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
GINGRICH
Special weather statement, Mar 8, 9:39 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 AM EST SAT MAR 8 2008
VAZ090-091-094-081515-
JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-YORK VA-
939 AM EST SAT MAR 8 2008
...STRONG THUNDERSTORM MOVING INTO THE PENINSULA...
AT 939 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILLIAMSBURG...OR ABOUT 6 MILES
EAST OF SURRY...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR QUEENS LAKE...AND...CAMP PEARY AT 945 AM EST.
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
MCNATT
Special weather statement, Mar 8, 9:47 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
947 AM EST SAT MAR 8 2008
VAZ088-089-081530-
SURRY VA-SUSSEX VA-
947 AM EST SAT MAR 8 2008
...STRONG THUNDERSTORM MOVING THROUGH SURRY AND SUSSEX COUNTIES IN
SOUTHEAST VIRGINIA...
AT 947 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SURRY COUNTY...MOVING NORTH AT 45 MPH.
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
MCNATT
Thunderstorm Wind, Isle of Wight
- When
- March 8, 10:00 AM EST
- Where
- Isle of Wight County, Isle of Wight
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.900, -76.700
Trees and powerlines were downed.
Thunderstorm Wind, Suffolk (C)
- When
- March 8, 10:09 AM EST
- Where
- Suffolk (C) County, Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -76.770
Tree was downed near South Quay Road at Leafwood.
Thunderstorm Wind, Williamsburg (C)
- When
- March 8, 10:26 AM EST
- Where
- Williamsburg (C) County, Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -76.720
Trees and powerlines were downed.
Thunderstorm Wind, Gloucester
- When
- March 8, 10:35 AM EST
- Where
- Gloucester County, Hayes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.280, -76.500
Numerous trees were downed.
Thunderstorm Wind, Gloucester
- When
- March 8, 10:45 AM EST
- Where
- Gloucester County, Dutton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.480, -76.450
Numerous trees were downed.
Thunderstorm Wind, Petersburg (C)
- When
- March 8, 12:25 PM EST
- Where
- Petersburg (C) County, Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.220, -77.420
Numerous trees were downed.
Thunderstorm Wind, Richmond (C)
- When
- March 8, 12:48 PM EST
- Where
- Richmond (C) County, Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.550, -77.450
Outer wall of 11th-12th floor of Marriott at the intersection of North Sixth Street and East Broad Street was blown onto the street. Numerous trees and powerlines were downed.
Thunderstorm Wind, King William
- When
- March 8, 1:03 PM EST
- Where
- King William County, King William
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -77.020
Trees were downed. Some power outages occurred.
Thunderstorm Wind, Caroline
- When
- March 8, 1:20 PM EST
- Where
- Caroline County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.050, -77.350
Thunderstorm Wind, Caroline
- When
- March 8, 1:30 PM EST
- Where
- Caroline County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -77.230
Thunderstorm Wind, Henrico
- When
- March 8, 1:31 PM EST
- Where
- Henrico County, Montrose
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.520, -77.380
Trees were downed. Some power outages occurred.
Thunderstorm Wind, Hanover
- When
- March 8, 1:40 PM EST
- Where
- Hanover County, Studley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.670, -77.300
Thunderstorm Wind, Charles City (C)
- When
- March 8, 1:58 PM EST
- Where
- Charles City (C) County, Barnetts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.370, -77.150
Trees were downed along Route 5.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Delaware, March 8, 20083 deaths · $75,000 · 4 events
- Hail and Damaging Winds in Maryland, March 8, 20081 death · $605,000 · 1 in hail · 29 events
- High Wind and Strong Wind in Pennsylvania, March 8 to 9, 20081 death · $145,000 · 50 kt wind · 10 events
- Rip Current in Oregon, March 8, 20081 death · 1 event
- Damaging Winds in Pennsylvania, March 8, 2008$800,000 · 62 kt wind · 6 events
- Damaging Winds in New Jersey, March 8, 20082 injured · $300,000 · 59 kt wind · 9 events
- Flooding and Coastal Flood in Massachusetts, March 8 to 9, 2008$274,000 · 66 kt wind · 20 events
- High Wind and Strong Wind in New Jersey, March 8 to 9, 2008$240,000 · 57 kt wind · 21 events
- High Wind in Georgia, March 8, 20081 injured · $61,000 · 50 kt wind · 22 events
- Flash Flood in Vermont, March 8 to 9, 2008$200,000 · 1 event
- Flash Flooding and Flooding in New Jersey, March 8 to 13, 2008$100,000 · 9 events
- Flooding and Coastal Flood in Rhode Island, March 8 to 9, 2008$76,000 · 66 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89044, 89046, 89053, 89062, 89067, 89072, 89080, 89096, 89099, 89102, 89108, 89110, 89111.